Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Jackson, KY

August 20, 2014Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 20, 2014, 6:48 PM EDT for Whitley County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 6:48 PM EDT (22:48 UTC)
Expired
Aug 20, 2014, 11:00 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3056 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WGUS53 KJKL 202248
FFWJKL
KYC235-210300-
/O.NEW.KJKL.FF.W.0025.140820T2248Z-140821T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1100 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. THIS INCLUDES WILLIAMSBURG WHERE FLASH FLOODING IS 
  LIKELY TO OCCUR...IF IT IS NOT ALREADY OCCURRING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILLIAMSBURG...BON...BOUNTY...CARPENTER...CLIO...DEERING...DIXIE...
  EMLYN...GATLIFF...GOLDBUG...JELLICO CREEK...JULIP...KRUPP...
  LIBERTY...LOUDEN...LUCKY...MOUNTAIN ASH...NEVISDALE...PACKARD...
  PERKINS...PLEASANT VIEW...POLLY CAMP...REDBIRD...SAXTON...SUTTONS
  MILL...VERNE...WALDEN...WOFFORD...YADEN AND YOUNGS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3691 8422 3670 8395 3661 8404 3668 8427
      3683 8431

$$

ABE
1 follow-up statement
015 
WGUS73 KJKL 210024
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT WED AUG 20 2014

KYC235-210039-
/O.CAN.KJKL.FF.W.0025.000000T0000Z-140821T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-
824 PM EDT WED AUG 20 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL WHITLEY
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3691 8422 3670 8395 3661 8404 3668 8427
      3683 8431

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:51 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 20, 4:51 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT WED AUG 20 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 452 PM EDT WED AUG 20 2014

A CHALLENGING FORECAST. TAIL END OF FRONTAL ZONE...BOUNDARY EVIDENT
ACROSS THE MID WEST IS SHIFTING EASTWARD LATE THIS AFTERNOON. THIS
FEATURE WILL PLAY A MAJOR ROLE IN OUR WEATHER OVER THE NEXT SEVERAL
DAYS. BUILDING RIDGE OF HIGH PRESSURE ALOFT AND TO OUR WEST WILL
CONTINUE TO FORCE THIS BOUNDARY TO THE EAST OVER THE NEXT 18 TO 24
HOURS. THIS BOUNDARY WILL BECOME INCREASINGLY ALIGNED WITH MID AND
UPPER LEVEL FLOW PATTERNS AND BECOME STATIONARY ACROSS THE MID OHIO
VALLEY REGION. THEREAFTER IT SERVES AS A FOCUS FOR CONVECTION AND THE
OCCASIONAL CONVECTIVE COMPLEX OF STORMS. ATTM IT APPEARS AT LEAST
PART OF OUR AREA WILL FEEL THE EFFECTS OF WEAK IMPULSES OF ENERGY
RIDING OVER AND DROPPING DOWN ALONG THE EAST SIDE OF THE RIDGE AXIS.

SHORT TERM HIGH RESOLUTION MODELS HAVE NOT BEEN MUCH HELP AND HAVE
BEEN SLOW TO CATCH UP WITH REALITY. GFS HAS PERFORMED DECENTLY
THROUGH THE FIRST 6 TO 8 HOURS THOUGH AND LEANED TOWARDS ITS SOLUTION
FOR THE SHORT TERM PORTION OF THE FORECAST. ACTIVITY ASSOCIATED WITH
UPSTREAM STORM COMPLEX WEAKENED AS EXPECTED. BUT CONVECTION HAS
REFIRED ALONG AND AHEAD OF THE COLD POOL IN VERY UNSTABLE AIR MASS.
RAMPED POPS UP FOR THE LATE AFTERNOON AND EARLY EVENING TIME FRAME
FOR CONVECTION ENTERING FROM THE WEST AND ACTIVITY THAT HAS DEVELOPED
ACROSS THE SOUTH OUT AHEAD OF THE MAIN LINE. SEVERAL OF THESE STORMS
HAVE BEEN PRODUCING SEVERE WEATHER. CONSEQUENTLY A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND WEST
OF THE DANIEL BOONE NATIONAL FOREST UNTIL 11 PM. WITH THE SURFACE
BOUNDARY SHIFTING TO THE EAST ACROSS OUR AREA...LEFT AT LEAST A
CHANCE POP IN PLACE FOR THE OVERNIGHT PERIOD. BOUNDARY SHOULD BE JUST
TO OUR EAST BY TOMORROW...SO LEFT HIGHEST POPS IN OUR EAST...LOWER TO
OUR WEST. ALSO THURSDAYS TEMP GRADIENT SHOULD BE SIGNIFICANT FROM
WEST TO EAST ACROSS THE AREA DUE TO PRECIP COOLED AIR AND INCREASED
CLOUDINESS IN THE EAST.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 452 PM EDT WED AUG 20 2014

STOUT UPPER LEVEL RIDGE WILL BUILD OVER THE REGION DURING THE
PERIOD. A BIT OF UNCERTAINTY HAS BEEN INTRODUCED...ESPECIALLY WITH
TEMPS... AS MODELS INDICATE THE CORE OF THE UPPER RIDGE WILL BE JUST
TO OUR WEST NOW WITH THE THERMAL RIDGE REMAINING TO OUR WEST AS
WELL. SO... TEMPERATURES WERE REDUCED A BIT...BUT IT IS STILL GOING
TO BE WARM AND VERY MUGGY WITH DEW POINTS IN THE 70S THROUGH MOST OF
THE PERIOD. THIS JUICY AIR MASS ALONG WITH A WEAK FRONT IN THE AREA
THROUGH THE PERIOD WILL RESULT IN THUNDERSTORM CHANCES EACH PERIOD.
THE BEST CHANCES (40 TO 50 PERCENT RANGE) WILL BE ON FRIDAY AND
SATURDAY AS NORTHWEST FLOW WILL BE IN PLACE ALOFT PUTTING US IN THE
PRIME LOCATION FOR MCS ACTIVITY IN ADDITION TO THE NORMAL DIURNAL
BASED ACTIVITY. THE UPPER RIDGE WILL THEN BUILD NORTH SO POPS WILL
DECREASE A BIT INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 215 PM EDT WED AUG 20 2014

VERY JUICY AIR IN THE BOUNDARY LAYER IS RESPONSIBLE FOR LOW SC FIELD
IN PLACE ACROSS THE AREA. CIGS HAVE GENERALLY BEEN WITHIN THE MVFR
THRESHOLDS. WITH MIXING AND INCREASED HEATING...CLOUD BASE OF CU/SC
FIELD SHOULD RISE JUST A BIT THROUGH THE AFTERNOON. OTHERWISE
CONFIDENCE IS LOW ON EXACTLY HOW UPSTREAM STORM COMPLEX OVER IL/IN
WILL AFFECT OUR AREA. MODEL GUIDANCE SUGGEST THE SYSTEM WILL FALL
APART BEFORE ACTIVITY REDEVELOPS LATER TONIGHT ALONG A SURFACE
FRONTAL BOUNDARY THAT WILL TRANSIT OUR AREA. FOLLOWED THIS TRAIN OF
THOUGHT PRETTY CLOSELY FOR THE FORECAST. IN ADDITION...GUIDANCE IS
HITTING FOG ACROSS THE AREA PRETTY HARD TONIGHT. BUT WITH EXTENSIVE
CLOUD COVER MOVING BACK INTO THE AREA TENDENCY WAS TO GO MORE
OPTIMISTIC. VERY WEAK UPPER LEVEL DISTURBANCE WILL APPROACH BETWEEN
06 AND 12Z...AND BE THE CATALYST FOR THE AFOREMENTIONED RENEWED
CONVECTIVE THREAT. THEREAFTER...THE SURFACE FRONTAL BOUNDARY WILL
BECOME STATIONARY TO OUR EAST AND BECOME THE FOCUS OF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WINDS WILL BE
LIGHT AND GENERALLY FROM THE WEST SOUTHWEST THROUGH THE FORECAST
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...ABE
AVIATION...GEOGERIAN/RAY
Hazardous weather outlook, Aug 20, 4:37 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT WED AUG 20 2014

KYZ050-051-058>060-068-069-079-080-083>088-108-111-112-114>117-
211100-
MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-
LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-WOLFE-LEE-BREATHITT-
OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...IRVINE...
STANTON...FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...CAMPTON...BEATTYVILLE...JACKSON...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN
437 PM EDT WED AUG 20 2014

...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO REPORT ANY HAIL AND DAMAGE FROM WINDS.

KYZ044-052-104-106-107-109-110-113-118>120-211100-
FLEMING-ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-KNOTT-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
437 PM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Special weather statement, Aug 20, 5:56 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT WED AUG 20 2014

KYZ069-080-086-087-114>117-202230-
LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-PERRY-BELL-CLAY-
556 PM EDT WED AUG 20 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT WEDNESDAY EVENING...

   NORTHEASTERN KNOX...
   SOUTHEASTERN JACKSON...
   WESTERN LESLIE...
   SOUTHEASTERN OWSLEY...
   WEST CENTRAL PERRY...
   EXTREME NORTHEASTERN BELL...
   CLAY AND
   EAST CENTRAL LAUREL.

AT 556 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF HYDEN TO 9 MILES NORTHEAST OF
MANCHESTER TO 6 MILES NORTH OF MANCHESTER...MOVING SOUTH AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...THOUSANDSTICKS
AROUND 605 PM EDT...SIBERT AROUND 610 PM EDT...HOSEA AROUND 615 PM
EDT...SASSER AROUND 620 PM EDT...ESSIE AROUND 625 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLY HAIL UP TO NICKEL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON
Local storm report, Aug 20, 6:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 S MOUNT VERNON        37.35N 84.34W
08/20/2014                   ROCKCASTLE         KY   911 CALL CENTER

            TREE DOWN ON SOUTH WILDERNESS ROAD

0532 PM     TSTM WND DMG     1 NW LIVINGSTON         37.31N 84.23W
08/20/2014                   ROCKCASTLE         KY   911 CALL CENTER

            TREE DOWN ON PINEY BRANCH

&&

JVOGTMIL
Special weather statement, Aug 20, 6:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT WED AUG 20 2014

KYZ079-080-083>088-116-117-202315-
MCCREARY-PULASKI-WAYNE-WHITLEY-LAUREL-KNOX-LESLIE-BELL-CLAY-HARLAN-
620 PM EDT WED AUG 20 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT WEDNESDAY EVENING...

   KNOX...
   SOUTHERN LESLIE...
   MCCREARY...
   SOUTHERN PULASKI...
   WAYNE...
   WHITLEY...
   NORTHERN BELL...
   SOUTHERN CLAY...
   WESTERN HARLAN AND
   SOUTHERN LAUREL.

AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM MANCHESTER TO BARBOURVILLE TO 10 MILES NORTHWEST OF
WILLIAMSBURG TO 9 MILES NORTH OF WHITLEY CITY TO WHITLEY CITY TO 13
MILES SOUTHEAST OF MONTICELLO TO MONTICELLO...MOVING SOUTHEAST AT 40
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PLANK AROUND
625 PM EDT...BURFIELD AROUND 630 PM EDT...GRIFFIN AROUND 635 PM
EDT...GREAT MEADOWS CAMPSITES AROUND 640 PM EDT...MOZELLE AROUND 645
PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON
Local storm report, Aug 20, 6:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MONTICELLO              36.84N 84.85W
08/20/2014                   WAYNE              KY   911 CALL CENTER

            PART OF A BOAT STORAGE BUILDING WAS BLOWN AWAY WEST OF
            HWY 82

&&

JVOGTMIL
Special weather statement, Aug 20, 6:35 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
635 PM EDT WED AUG 20 2014

KYZ086>088-108>118-120-202330-
KNOTT-KNOX-LESLIE-LETCHER-MAGOFFIN-OWSLEY-PERRY-PIKE-WOLFE-LEE-BELL-
BREATHITT-CLAY-FLOYD-HARLAN-
635 PM EDT WED AUG 20 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT WEDNESDAY EVENING...

   KNOTT...
   NORTHEASTERN KNOX...
   LESLIE...
   LETCHER...
   SOUTHEASTERN MAGOFFIN...
   EASTERN OWSLEY...
   PERRY...
   SOUTHWESTERN PIKE...
   SOUTH CENTRAL WOLFE...
   EASTERN LEE...
   NORTHEASTERN BELL...
   BREATHITT...
   EASTERN CLAY...
   SOUTHERN FLOYD AND
   HARLAN.

AT 635 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FJACKSON TO HYDEN TO 12 MILES WEST OF HARLAN...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KECK AROUND 640
PM EDT...KRAGON AROUND 645 PM EDT...NOCTOR AROUND 650 PM EDT...
STEVENSON AROUND 655 PM EDT...SIKES AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON
Special weather statement, Aug 20, 6:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
638 PM EDT WED AUG 20 2014

KYZ044-051-052-058>060-069-106-108-109-111-112-114-115-202315-
MENIFEE-POWELL-ROWAN-BATH-ESTILL-FLEMING-JACKSON-MAGOFFIN-MORGAN-
OWSLEY-PERRY-WOLFE-LEE-BREATHITT-
638 PM EDT WED AUG 20 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT WEDNESDAY EVENING...

   EASTERN JACKSON...
   EXTREME WEST CENTRAL MAGOFFIN...
   MENIFEE...
   WESTERN MORGAN...
   OWSLEY...
   WEST CENTRAL PERRY...
   EASTERN POWELL...
   SOUTHWESTERN ROWAN...
   WOLFE...
   LEE...
   SOUTHEASTERN BATH...
   WESTERN BREATHITT...
   SOUTHEASTERN ESTILL AND
   SOUTHEASTERN FLEMING.

AT 638 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF MOREHEAD TO 7 MILES SOUTH OF
FRENCHBURG TO 8 MILES WEST OF CAMPTON TO 7 MILES WEST OF BEATTYVILLE
TO 9 MILES NORTHEAST OF LONDON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZILPO AROUND
645 PM EDT...BANGOR AROUND 650 PM EDT...PARAGON AROUND 655 PM EDT...
ZAG AROUND 700 PM EDT...DEHART AROUND 705 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:03 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel27 min
Aug 20, 3:24 PM EDTSevere Thunderstorm WarningJKLHarlan40 min
Aug 20, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Knox33 min
Aug 20, 4:26 PM EDTSevere Thunderstorm WarningJKLBell34 min
Aug 20, 4:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson31 min
Aug 20, 5:16 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle44 min
Aug 20, 5:22 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle2 hr
Aug 20, 5:33 PM EDTSevere Thunderstorm WarningJKLWayne42 min
Aug 20, 5:34 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle26 min
Aug 20, 5:57 PM EDTAreal Flood AdvisoryJKLWayne3 hr
Aug 20, 6:00 PM EDTSevere Thunderstorm WarningJKLLeslie, Letcher, Perry27 min
Aug 20, 6:00 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Lee, Owsley30 min
Aug 20, 6:06 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson24 min
Aug 20, 6:11 PM EDTFlash Flood WarningJKLWayne6 hr
Aug 20, 6:20 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley40 min
Aug 20, 6:46 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley6 hr
Aug 20, 6:56 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley27 min
Aug 20, 6:57 PM EDTFlash Flood WarningJKLClay, Leslie, Owsley, Perry6 hr
Aug 20, 7:10 PM EDTFlash Flood WarningJKLHarlan, Knott, Letcher, Perry6 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.